Alert archive / New Mexico / Red Flag Warnings in 2008
Red Flag Warning 43, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at May 2, 2008, 7:03 AM MDT. It took effect at May 2, 2008, 10:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 2, 2008, 7:03 AM MDT (13:03 UTC)
- In effect from
- May 2, 2008, 10:00 AM MDT
- Expired
- May 2, 2008, 7:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KABQ 021303 RFWABQ RED FLAG WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 703 AM MDT FRI MAY 2 2008 ...RED FLAG WARNING IN EFFECT FROM LATE MORNING INTO THIS EVENING FROM THE SANDIA AND MANZANO MOUNTAINS EASTWARD ACROSS THE EAST CENTRAL PLAINS FOR STRONG WINDS AND LOW HUMIDITIES... .WINDS WILL INCREASE AGAIN BY LATE MORNING FROM THE SANDIA AND MANZANO MOUNTAINS EASTWARD ACROSS THE EAST CENTRAL PLAINS CREATING ANOTHER DAY OF CRITICAL FIRE WEATHER CONDITIONS. NMZ107-108-022200- /O.UPG.KABQ.FW.A.0039.080502T1600Z-080503T0100Z/ /O.NEW.KABQ.FW.W.0043.080502T1600Z-080503T0100Z/ NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 703 AM MDT FRI MAY 2 2008 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ 52
1 follow-up statement
000 WWUS85 KABQ 022000 RFWABQ RED FLAG WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 200 PM MDT FRI MAY 2 2008 ...RED FLAG WARNING IN EFFECT THROUGH THIS EVENING FROM THE SANDIA AND MANZANO MOUNTAINS EASTWARD ACROSS THE EAST CENTRAL PLAINS FOR STRONG WINDS AND LOW HUMIDITIES... .MODERATE TO OCCASIONALLY STRONG GUSTY WINDS WILL CONTINUE THROUGH THIS EVENING FROM THE SANDIA AND MANZANO MOUNTAINS EASTWARD ACROSS THE EAST CENTRAL PLAINS CONTINUING CRITICAL FIRE WEATHER CONDITIONS THROUGH THIS EVENING. NMZ107-108-030100- /O.CON.KABQ.FW.W.0043.000000T0000Z-080503T0100Z/ NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 200 PM MDT FRI MAY 2 2008 ...RED FLAG WARNING REMAINS IN EFFECT THROUGH 7 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at May 2, 3:02 AM MDT, 4 hours 1 minute earlier.
Area forecast discussion, May 2, 3:02 AM MDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 302 AM MDT FRI MAY 2 2008 .DISCUSSION... LESS WIND FOR CERTAIN TODAY AS 700 MB WIND TO BE AT LEAST 15 TO 20 KTS LOWER THIS AFTERNOON COMPARED TO THU AFTN. MIXING SHOULD BE A LITTLE LESS EFFICIENT TODAY AND SFC PRESSURE GRADIENT TO BE LESS AS WELL. SO ALL THESE FACTORS SHOULD CONTRIBUTE TO LESS WIND. BUT STILL LOOKS TO BE RED FLAG CONDITIONS LATE MORNING OR MIDDAY THROUGH THE AFTN FROM ROUGHLY THE SANDIAS AND MANZANOS EASTWARD TO TX LINE. CONSIDERED PUBLIC ZONE 11 FOR A WIND ADVISORY...BUT AT THIS TIME IT LOOKS LIKE EITHER OR BOTH SPATIAL AND TEMPORAL COVERAGE OF ADVISORY LEVEL WINDS TO BE TOO MARGINAL TO GO AHEAD AND ISSUE FOR THIS PACKAGE. OTHER CONSIDERATION IS THAT THE PAST 2 DAYS HAVE FEATURED SIGNIFICANTLY STRONGER WINDS THIS AREA...SO THAT ALSO MAKES THIS A LESS SIGNIFICANT WIND EVENT BY COMPARISON. DAY SHIFT MAY WANT TO RECONSIDER THIS BASED ON NEWER MODEL AND OBSERVATIONAL DATA. QUIET WX UNTIL AT LEAST SUNDAY MORNING OTHER THAN THE PASSAGE OF A PRETTY MUCH DRY COLD FRONT DROPPING N TO S BATWEEN LATE TODAY AND SAT MORNING. STILL LOOKS LIKE SOME RETURN MOISTURE FROM E AND SE MAY BE JUST ENOUGH WHEN COMBINED WITH SLOW MOVING UPPER LEVEL LOW OFF THE N BAJA TO BRING LOW CHANCE POPS TO ROUGHLY E HALF OR SO OF NM...BUT HAVE SOME CONCERN THAT DYNAMICS WITH UPPER SYSTEM TO BE TOO FAR W TO BE OF MUCH HELP IN INITIATING CONVECTION...SO IT MAY BE STRONGLY DIURNALLY ORIENTED. 43 && .AVIATION... VFR CONDITIONS WILL PREVAIL ACROSS NORTHERN AND CENTRAL NEW MEXICO THROUGH THE NEXT 24 HOURS. WINDS WILL GUST BETWEEN 25 TO 35KT THIS AFTERNOON FROM THE NORTHWEST PLATEAU INTO CENTRAL AND SOUTHEASTERN AREAS OF THE STATE. A COLD FRONT WILL SPILL INTO THE EASTERN PLAINS TONIGHT CAUSING LOCALLY GUSTY CONDITIONS FOR A BRIEF PERIOD DURING FRONTAL PASSAGE. 52 NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 60 27 69 36 / 0 0 0 0 GALLUP.......................... 60 18 68 27 / 0 0 0 0 GRANTS.......................... 62 18 67 29 / 0 0 0 0 GLENWOOD........................ 76 33 78 42 / 0 0 0 0 CHAMA........................... 52 15 56 22 / 0 0 0 0 LOS ALAMOS...................... 57 24 62 29 / 0 0 0 0 RED RIVER....................... 41 21 49 32 / 0 0 0 0 TAOS............................ 54 19 61 26 / 0 0 0 0 SANTA FE........................ 57 25 62 32 / 0 0 0 0 SANTA FE AIRPORT................ 60 27 67 36 / 0 0 0 0 ESPANOLA........................ 62 27 67 35 / 0 0 0 0 ALBUQUERQUE HEIGHTS............. 64 37 71 46 / 0 0 0 0 ALBUQUERQUE VALLEY.............. 66 30 73 42 / 0 0 0 0 ALBUQUERQUE FOOTHILLS........... 63 35 70 41 / 0 0 0 0 ALBUQUERQUE WEST MESA........... 63 33 72 43 / 0 0 0 0 SOCORRO......................... 69 35 74 43 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 56 30 63 37 / 0 0 0 0 MORIARTY/ESTANCIA............... 59 30 67 36 / 0 0 0 0 CARRIZOZO....................... 67 39 70 44 / 0 0 0 0 RUIDOSO......................... 60 36 62 44 / 0 0 0 0 RATON........................... 58 24 62 30 / 0 5 0 0 LAS VEGAS....................... 59 25 60 32 / 0 0 0 0 ROY............................. 61 34 59 42 / 0 5 0 0 CLAYTON......................... 60 30 61 38 / 0 5 0 0 SANTA ROSA...................... 68 37 68 42 / 0 0 0 0 TUCUMCARI....................... 69 33 67 41 / 0 0 0 0 FORT SUMNER..................... 70 35 70 41 / 0 0 0 0 CLOVIS.......................... 69 33 67 41 / 0 0 0 0 PORTALES........................ 70 35 69 41 / 0 0 0 0 ROSWELL......................... 78 40 73 45 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 10 AM MDT THIS MORNING THROUGH EARLY THIS EVENING FOR THE FOLLOWING ZONES...NMZ107-108. && 43/52
Hazardous weather outlook, May 2, 6:00 AM MDT, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT FRI MAY 2 2008 NMZ001>021-026-031200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 600 AM MDT FRI MAY 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT STRONG WINDS COMBINED WITH LOW RELATIVE HUMIDITIES WILL CREATE CRITICAL FIRE WEATHER CONDITIONS FOR MUCH OF THE AREA ALONG AND EAST OF THE SANDIA AND MANZANO MOUNTAINS LATE THIS MORNING UNTIL EARLY THIS EVENING. THIS AREA HAS BEEN PLACED UNDER A RED FLAG WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY FOR SATURDAY...TUESDAY AND THURSDAY...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. FOR SUNDAY...MONDAY AND WEDNESDAY...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. BUT THUNDERSTORMS WITH SMALL HAIL AND GUSTY WINDS ARE POSSIBLE SUNDAY...MONDAY AND WEDNESDAY AFTERNOON AND EVENING EAST OF THE CENTRAL MOUNTAIN CHAIN TO THE EASTERN BORDER. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... CONTACT LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE TO REPORT MEASURED WIND SPEEDS...WIND IMPACTS...WIND DAMAGE...OR WILDFIRES THROUGH THIS EVENING. 43
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 2:30 PM MDT | Freeze Warning | ABQ | 19 hr |
Nearby
Red Flag Warnings in New Mexico, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.